As for the side effects themselves, Testosterone Cypionate like all testosterone compounds carries a high level of aromatase activity; aromatization referring to the conversion of testosterone into estrogen. As estrogen levels rise, this can lead to gynecomastia (male breast enlargement) and excess water retention. This excess water retention can even negatively affect blood pressure. In-order to combat such effects, especially gynecomastia, many turn to Selective Estrogen Receptor Modulators (SERMs) such as Tamoxifen Citrate ( Nolvadex ) and for more serious protection Aromatase Inhibitors (AIs) such as Anastrozole ( Arimidex ). Without question, AIs are the most effective; however, they can also prove to be problematic when it comes to cholesterol and caution is advised.
My husband is now 50. His low-t set in about 3-3 1/2 years ago while he was deployed to Afghanistan. The doctors at the VA assumed it was just depression so they put him on an SSRI when he returned and also prescribed Viagra. They also checked his t-levels at that time and said they were “normal”. His libido tanked. Not good for me at all. I’m 9 years younger. When I found out that the SSRI could be to blame for his low libido he went back to the VA and switched meds. A year later it had not returned and he had also developed sleep apnea and was gaining weight. His mood was also very different and low. He was basically a completely different person. They checked his t-levels again, at my insistence, and again said they were “normal”. He retired in Jan 2014. By Jan 2015 the problem had not changed at all and he decided to see a GP. She had his numbers checked and said he was low, a 250. It frustrates me that the VA did not catch this. February 2015, he started using Androgel. At the end of June 2015 there was still no change and his numbers had actually dropped to a 235. He and the doctor decided to switch to injections. He gets a shot every 2 weeks. He had his third injection yesterday and still feels no different. My question… how long before he starts feeling different? Does the length of time we’ve been dealing with this matter? He is frustrated, wants to just give up on it. That breaks my heart because we aren’t as close as we were before.
The US FDA requires a Risk Evaluation and Mitigation Strategy (REMS) medication guide for Testosterone. For Testosterone Undecanoate, REMS includes elements to assure safe use and implementation system . For additional information: /REMS
US BOXED WARNINGS :
Pulmonary Oil Microembolism (POME) Reactions And Anaphylaxis :
-Serious POME reactions, involving urge to cough, dyspnea, throat tightening, chest pain, dizziness, and syncope; and episodes of anaphylaxis, including life-threatening reactions, have been reported to occur during or immediately after the administration of testosterone undecanoate injection. These reactions can occur after any injection of testosterone undecanoate during the course of therapy, including after the first dose.
-Following each injection of testosterone undecanoate observe patients in the healthcare setting for 30 minutes in order to provide appropriate medical treatment in the event of serious POME reactions or anaphylaxis.
Secondary Exposure To Topical Testosterone :
-Virilization has been reported in children who were secondarily exposed to topical testosterone products.
-Children should avoid contact with unwashed or unclothed application sites in men using testosterone topical.
-Healthcare providers should advise patients to strictly adhere to recommended instructions for use.
Safety and efficacy have not been established in patients younger than 18 years.
Testosterone Enanthate and Testosterone Implant are indicated for delayed puberty in adolescent patients.
Testosterone Cypionate: Safety and efficacy have not been established in patients younger than 12 years.
Consult WARNINGS section for additional precautions.